April 18, 2024
What To Do If You're Taking A Medication That's Being Recalled

What To Do If You’re Taking A Medication That’s Being Recalled

Recalled medications are medications that have been removed from the market due to safety concerns, such as the presence of an impurity or a manufacturing defect. In some cases, a drug may be recalled due to a lack of effectiveness or a change in the manufacturing process. It is important to be aware of recalled medications, as they can pose serious health risks if they are used. This article will provide an overview of recalled medications, including how they are identified and what to do if you have been prescribed one.

Stop Taking Your Medication

If you have taken a medication that has been recalled, it is important to stop taking it right away. Taking recalled medication can be dangerous and can cause serious health problems. Taking recalled medication can increase your risk of serious side effects, including allergic reactions, internal organ damage, and even death. In addition, the medication may not be effective in treating your condition or symptoms, which can lead to worsening or prolonged symptoms. Therefore, it is critical that you stop taking the recalled medication and contact your healthcare provider for additional advice.

Contact A Personal Injury Lawyer

If you become seriously ill after taking the recalled medication and your health declines, contact a personal injury lawyer. They can help you file a lawsuit against the manufacturer of the recalled medication, as well as any other responsible parties. This may help cover any medical expenses that you may have incurred as a result of taking the recalled medication. 

The Tepezza lawsuit is an example of a product liability case. The lawsuit alleges that Horizon Therapeutics, the manufacturer of the drug, was negligent in their duty to provide a safe and effective medication. The lawsuit also claims that Horizon Therapeutics failed to provide adequate warnings about the potential risks associated with the drug, such as hearing loss and permanent hearing impairment.

Safely Dispose Of The Medication

Prescription medications should be disposed of properly to prevent accidental poisonings, misuse, and abuse. Non-prescription medications, such as over-the-counter medications, should also be disposed of properly. Here are some tips for properly disposing of different medications:

For prescription medications, check with your local pharmacy if they have a medication take-back program. If not, mix the medication with an unpalatable substance (such as kitty litter, used coffee grounds, or dirt) and place it in a sealed bag or container. Then, throw it away in the trash.

For non-prescription medications, such as over-the-counter medications, check with your local pharmacy if they have a medication take-back program. If not, mix the medication with an unpalatable substance (such as kitty litter, used coffee grounds, or dirt) and place it in a sealed bag or container. Then, throw it away in the trash.

For liquid medications, such as cough syrups and cold medications, mix the medication with an unpalatable substance (such as kitty litter, used coffee grounds, or dirt) and place it in a sealed bag or container. Then, throw it away in the trash.

For inhalers, aerosol cans, and topical creams and ointments, throw the medication away in the trash. Some local household hazardous waste centers may accept these items.

For controlled substances, such as opioids and stimulants, check with your local pharmacy if they have a medication take-back program. If not, contact the U.S. Drug Enforcement Administration for more information about proper disposal.

Get Evaluated For Adverse Side Effects

If you have taken a medication that has been recalled, it is important to seek medical attention as soon as possible in order to assess any possible adverse side effects. Depending on the type of medication, the side effects can vary from mild to severe and can range from nausea, headaches, and dizziness to more serious symptoms such as liver damage, heart problems, or the onset of allergies. It is also important to inform your doctor or pharmacist of any other medications that you are taking, as they may interact with the recalled medication and cause further complications. Your doctor may suggest alternative treatments and monitoring to ensure that your health is not at risk.

Explore New Medication Options

If your current medication has been recalled, it is important to explore new medication options. Your doctor or pharmacist can help you identify safe and effective alternatives that are suitable for your condition. They can also provide information about potential side effects and interactions with other medications. It is also important to ask questions and be aware of the risks associated with any new medication that you choose. Make sure to discuss any potential allergies or drug sensitivities with your doctor or pharmacist before starting a new medication. Finally, keep track of any changes in your symptoms and report them to your doctor or pharmacist as soon as possible.

Report Any Sudden Changes in Health Status

If you experience any changes in your health status after taking the recalled medication and your health declines, contact your medical provider right away. These changes could signal that some or all of the adverse side effects have become permanent. If this is the case, it’s important that you get evaluated by a medical professional and possibly start taking another medication.

If you take a medication that’s been recalled, there are steps that you can take to protect yourself and ensure that you get proper treatment as quickly as possible.

Leave a Reply

Your email address will not be published. Required fields are marked *